Pacific Journal of Mathematics

Arens regularity sometimes implies the RNP.

A. Ülger

Article information

Source
Pacific J. Math., Volume 143, Number 2 (1990), 377-399.

Dates
First available in Project Euclid: 8 December 2004

Permanent link to this document
https://projecteuclid.org/euclid.pjm/1102645983

Mathematical Reviews number (MathSciNet)
MR1051083

Zentralblatt MATH identifier
0734.46032

Subjects
Primary: 46H20: Structure, classification of topological algebras
Secondary: 46B22: Radon-Nikodým, Kreĭn-Milman and related properties [See also 46G10] 46M05: Tensor products [See also 46A32, 46B28, 47A80]

Citation

Ülger, A. Arens regularity sometimes implies the RNP. Pacific J. Math. 143 (1990), no. 2, 377--399. https://projecteuclid.org/euclid.pjm/1102645983


Export citation

References

  • [1] C. Akermann, Some mapping propertiesof the group algebraof a compactgroup, Pacific J. Math., 22 (1967), 1-8.
  • [2] R. Arens, The adjoint of a bilinear operation, Proc. Amer. Math. Soc, 2 (1951), 839-848.
  • [3] J. F. Berglund, H. D. Junghenn and P. Milnes, Compact Right Topological Semigroups and Generalizations of Almost Periodicity, Lecture Notes in Math. No. 663, Springer-Verlag (1978), Berlin.
  • [4] F. F. Bonsall and J. Duncan,CompleteNormedAlgebras, Springer-Verlag (1973), New York.
  • [5] J. Bourgain and G. Pisier, A construction of Loo-spaceand related Banach spaces,Bol. Soc. Brasil Math., 14 (1983), 109-123.
  • [6] R. D. Bourgin, GeometricAspects of Convex Sets with the Radon-Nikodym Prop- erty, Lecture Notes in Math. No. 993, Springer-Verlag (1983), New York.
  • [7] R. B. Burckel, Weakly Almost PeriodicFunctionals on Semigroups, Gordon and Breach (1970), New York.
  • [8] Ching Chou, Weak almost periodicfunctions and almost convergent functions on a group, Trans. Amer. Math. Soc, 206 (1975), 175-200.
  • [9] P. Civin, Ideals in the second conjugate of a group algebra, Math. Scand., 11 (1962), 161-174.
  • [10] P. Civin and B. Yood, The second conjugate space of a Banach algebra as an algebra,Pacific J. Math., 11 (1961), 847-870.
  • [11] J. Diestel, A survey of results related to the Dunford-Pettis property,Contempo- rary Math., 2 (1980), 15-60.
  • [12] J. Diestel and J. J. Ulh, Jr., Vector Measures, Math. Surveys No. 15, Amer. Math. Soc. Providence, R.I. (1977).
  • [13] J. Duncan and S. A. R. Hosseinium, The second dual of a Banach algebra, Proc. Royal Soc. Edinburgh, 84A (1979), 309-325.
  • [14] N. Dunford and J. T. Schwartz, Linear OperatorsI, Wiley (1958), New York.
  • [15] C. F. Dunkl and D. E. Ramirez, Weakly almost periodic functionalon the Fourier algebra,Trans. Amer. Math. Soc, 185 (1975), 501-514.
  • [16] H. A. M. Dzinotyiweyi, Nonsepar'abilityof quotient spaces of function algebras on topologicalsemigroups, Trans. Amer. Math. Soc, 272 (1982), 223-235.
  • [17] B. R. Gelbaum, Tensor products of Banach algebras, Canad. J. Math., 11(1959), 297-310.
  • [18] F. Ghahramani,Compact elements of weightedgroup algebras,Pacific J. Math., 113(1984), 77-84.
  • [19] F. Ghahramani, Weightedgroup algebraas an ideal in its second dual space, Proc. Amer. Math. Soc, 90(1984), 71-76.
  • [20] J. Gil de Lamadrid, Uniform crossnorm and tensorproducts of Banachalgebras, Bull. Amer. Math. Soc, 69 (1967), 789-803.
  • [21] G. Godefroy and B. Iochum,Arens regularity of Banach algebrasand the geom- etry of Banach spaces,J. Funct. Anal., 80 (1988), 47-59.
  • [22] E. E. Granirer, Exposed points of convex sets and weak sequential convergence, Mem. Amer. Math. Soc. No. 123 (1972).
  • [23] E. E. Granirer, The radical of L(G)*, Proc Amer. Math. Soc, 41 (1973), 321-324.
  • [24] M. Grosser, Arens semi-regular Banach algebras,Monatsh. fur Math.,98 (1984), 41-52.
  • [25] M. Grosser, L(G) as an ideal in its second dual space, Proc. Amer. Math. Soc, 73 (1979), 363-364.
  • [26] A. Grothendieck, Criteresde compacticite dans les espacesfonctionels generaux, Amer. J. Math., 74 (1972), 168-186.
  • [27] A. Grothendieck,Sur les applicationslineairesfaiblement compactesd'espacesdu type C(K), Canad. J. Math., 5 (1953), 129-173.
  • [28] A. Grothendieck, Produits tensoriels topologiqueset espaces nucleaires,Mem. Amer. Math. Soc, No. 16 (1955).
  • [29] S. L. Gulick, The bidual of a locally multiplicatively-convex algebra, Pacific J. Math., 18(1966), 121-137.
  • [30] R. Haydon, A non-reflexiveGrothendieckspace that does not contain l , Israel J. Math., 40(1981), 65-73.
  • [31] E. Hewitt and K. R. Ross, AbstractHarmonic Analysis 1, Springer-Verlag (1963), Berlin.
  • [32] E. Hewitt and K. R. Ross, Abstract Harmonic Analysis 2, Springer-Verlag (1970), Berlin.
  • [33] N. Iik, J. S. Pym and A. Ulger, The second dual of the group algebra of a compact group, J. London Math. Soc, 35 (1987), 135-148.
  • [34] R. C. James, Projections in the space m, Proc Amer. Math. Soc, 6 (1955), 899-902.
  • [35] D. L. Johnson, A characterization of compact groups, Proc. Amer. Math. Soc, 74(1979), 381-382.
  • [36] J. M. Kister, Uniform continuity and compactness in topologicalgroups, Proc. Amer. Math. Soc, 13 (1962), 37-40.
  • [37] J. Lindenstrauss and L. Tzafriri, Classical Banach Spaces I, Springer-Verlag (1977), Berlin.
  • [38] T. W. Palmer, The bidual of the compact operators,Trans. Amer. Math. Soc, 288(1985), 827-840.
  • [39] A. Pelczynski and Z. Semadeni,Spaces of continuous functions III, Studia Math., 18(1959), 211-222.
  • [40] A. Pelczynski, Projections in certain Banach spaces,Studia Math., XIX (1960), 210-228.
  • [41] J. S. Pym, The convolution of functional on spaces of bounded functions, Proc. London Math. Soc, 15 (1965), 84-104.
  • [42] J. S. Pym and A. Ulger, rens regularity of inductive limits and related matters, Quart. J. Math. Oxford, 40 (1989), 101-109.
  • [43] M. Rajagopalan, Fourier transform in locally compact groups, Acta Szeged, 25 (1964), 86-89.
  • [44] H.Reiter, Classicalharmonic analysis and locally compact groups,Oxford Math. Monographs, Oxford University Press (1968).
  • [45] H. R. Rosenthal, Some recent discoveries in the isomorphic theory of Banach spaces,Bull. Amer. Math. Soc, 84 (1978), 803-831.
  • [46] S. Sakai, Weakly compact operators on operator algebras,Pacific J. Math., 14 (1964), 659-664.
  • [47] G. L. Seever, Measures on F-spaces, Trans. Amer. Math. Soc, 133 (1968), 267-280.
  • [48] Z.Semadeni,Banach spacesof continuous functions, Polish Scientific Publishers, Warszawa (1971).
  • [49] M. Talagrand, Un nouveau C(K) qui possede la propriete de Grothendieck, Israel J. Math., 37 (1980), 181-191.
  • [50] B. J. Tomiuk and P. K. Wong, The rens product and duality in B*-algebras, Proc Amer. Math. Soc, 25 (1970), 529-535.
  • [51] B. J. Tomiuk,Arens regularityand the algebraof double multipliers, Proc Amer. Math. Soc, 81 (1981), 293-298.
  • [52] J. Tomiyama, Tensor product of commutative Banach algebras,Thuku Math. J., 12 (1960), 147-154.
  • [53] A. Ulger, Weakly compact bilinear forms and Arens regularity, Proc Amer. Math. Soc, 101 (1987), 697-704.
  • [54] A. Ulger, Arens regularity of the algebra K(X), Monatsh. fur Math., 105 (1988), 313-318.
  • [55] A. Ulger, Continuity of weakly almost periodic functionals on L(G), Quart. J. Math. (Oxford), 37 (1986), 495-497.
  • [56] A. Ulger, Arens regularity of the algebra A<g>B, Trans. Amer. Math. Soc, 305 (1988), 623-639.
  • [57] S. Watanabe, A Banach algebra which is an ideal in the second dual space,Sci. Rep. Niigata Univ. Ser. A, 11 (1974), 95-101.
  • [58] S. Watanabe, A Banach algebra which is an ideal in the second dual space II, Sci. Rep. Niigata Univ. Ser. A, 13 (1976), 43-48.
  • [59] J. C. S. Wong, Topologically stationary locally compact groups and amenability, Trans. Amer. Math. Soc, 144 (1969), 351-363.
  • [60] P. K. Wong, Arens product and the algebra of double multipliers, Proc. Amer. Math. Soc, 94 (1985), 441-443.
  • [61] N. J. Young, The irregularityof multiplication in group algebras, Quart. J.Math. (Oxford), 24(1972), 59-62.
  • [62] N. J. Young, Periodicity of functionals and representations of normed algebras on re- flexive spaces,Proc. Edinburgh Math. So, 20 (1976), 99-120.